Denosumab is an antiresorptive drug that blocks osteoclast maturation, function and survival, improving bone mineral density and reducing the probability of fracture. It has adverse effects and can be the cause of hypocalcemia and osteonecrosis of the jaw.
This report describes the case of a 59-year-old woman with hypothyroidism, antecedents of breast cancer, two strokes, and severe bone osteoporosis. Extraction of tooth 3.6 was performed, and within a month she was administered with a denosumab injection. One month later maxillary osteonecrosis appeared in the lingual distal area of the extraction site. Four months later the case was resolved by means of non-surgical treatment.Free PDF Download
To cite this article
R. Bujaldón-Rodríguez, G. Gómez-Moreno, I.O. Leizaola-Cardesa, A. Aguilar-Salvatierra
Resolution of a case of denosumab-related osteonecrosis of the jaw after tooth extraction
Eur Rev Med Pharmacol Sci
Vol. 23 - N. 6